Vol. 264, No. 2, 2013

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Four equivalent versions of nonabelian gerbes

Thomas Nikolaus and Konrad Waldorf

Vol. 264 (2013), No. 2, 355–420

We recall and partially improve four versions of smooth, nonabelian gerbes: Čech cocycles, classifying maps, bundle gerbes, and principal 2-bundles. We prove that all four versions are equivalent, and so establish new relations between interesting recent developments. Prominent partial results that we prove are a bijection between the continuous and smooth nonabelian cohomology, and an explicit equivalence between bundle gerbes and principal 2-bundles as 2-stacks.

nonabelian gerbe, principal 2-bundle, 2-group, nonabelian cohomology, 2-stack
Mathematical Subject Classification 2010
Primary: 55R65
Secondary: 53C08, 55N05, 22A22
Received: 23 April 2012
Accepted: 19 November 2012
Published: 28 July 2013
Thomas Nikolaus
Fachbereich Mathematik
Bereich Algebra und Zahlentheorie
Universität Hamburg
Bundesstraße 55
D-20146 Hamburg
Konrad Waldorf
Fakultät für Mathematik
Universität Regensburg
Universitätsstraße 31
D-93053 Regensburg